January  2018, 17(1): 163-175. doi: 10.3934/cpaa.2018010

Stability of standing waves for a nonlinear SchrÖdinger equation under an external magnetic field

Instituto Nacional de Matemática Pura e Aplicada -IMPA Estrada Dona Castorina 110, CEP 22460-320, Rio de Janeiro, RJ, Brazil

Received  February 2017 Revised  June 2017 Published  September 2017

In this paper we study the existence and orbital stability of ground states for logarithmic Schrödinger equation under a constant magnetic field. For this purpose we establish the well-posedness of the Cauchy Problem in a magnetic Sobolev space and an appropriate Orlicz space. Then we show the existence of ground state solutions via a constrained minimization on the Nehari manifold. We also show that the ground state is orbitally stable.

Citation: Alex H. Ardila. Stability of standing waves for a nonlinear SchrÖdinger equation under an external magnetic field. Communications on Pure & Applied Analysis, 2018, 17 (1) : 163-175. doi: 10.3934/cpaa.2018010
References:
[1]

A. H. Ardila, Orbital stability of gausson solutions to logarithmic Schrödinger equations, Electron. J. Diff. Eqns., 2016 (2016), 1-9.   Google Scholar

[2]

A. H. Ardila, Existence and stability of standing waves for nonlinear fractional Schrödinger equation with logarithmic nonlinearity, Nonlinear Analysis T.M.A., 155 (2017), 52-64.  doi: 10.1016/j.na.2017.01.006.  Google Scholar

[3]

G. Arioli and A. Szulkin, A semilinear Schrödinger equations in the presence of a magnetic field, Arch. Ration. Mech. Anal. , 277-295. doi: 10.1007/s00205-003-0274-5.  Google Scholar

[4]

I. Bialynicki-Birula and J. Mycielski, Gaussons: Solitons of the logarithmic Schrödinger equation, Physica Scripta, 20 (1978), 539-544.  doi: 10.1088/0031-8949/20/3-4/033.  Google Scholar

[5]

Z. Binlin, M. Squassina and Z. Xia, Fractional NLS equations with magnetic field, critical frequency and critical growth, Manuscripta Math., to appear 26 pp. Google Scholar

[6]

P. H. BlanchardJ. Stubbe and L. Vázquez, On the stability of solitary waves for classical scalar fields, Ann. Inst. Henri-Poncaré, Phys. Théor., 47 (1987), 309-336.   Google Scholar

[7]

P. Blanchard and J. Stubbe, Stability of ground states for nonlinear classical field theories vol. 347 of Lecture Notes in Physics, Springer Heidelberg, 1989, 19-35, doi: 10.1007/BFb0025759.  Google Scholar

[8]

H. Brézis and E. Lieb, A relation between pointwise convergence of functions and convergence of functionals, Proc. Amer. Math. Soc., 88 (1983), 486-490.  doi: 10.2307/2044999.  Google Scholar

[9]

T. Cazenave, Stable solutions of the logarithmic Schrödinger equation, Nonlinear. Anal., T.M.A., 7 (1983), 1127-1140.  doi: 10.1016/0362-546X(83)90022-6.  Google Scholar

[10]

T. Cazenave, Semilinear Schrödinger Equations Courant Lecture Notes in Mathematics, 10, American Mathematical Society, Courant Institute of Mathematical Sciences, 2003. doi: 10.1090/cln/010.  Google Scholar

[11]

T. Cazenave and M. Esteban, On the stability of stationary states for nonlinear Schrödinger equations with an external magnetic field, Mat. Apl. Comp., 7 (1988), 155-168.   Google Scholar

[12]

T. Cazenave and A. Haraux, Equations d'évolution avec non-linéarité logarithmique, Ann. Fac. Sci. Toulouse Math., 2 (1980), 21-51.   Google Scholar

[13]

T. Cazenave and P. Lions, Orbital stability of standing waves for some nonlinear Schrödinger equations, Comm. Math. Phys., 85 (1982), 549-561.   Google Scholar

[14]

P. d'Avenia, E. Montefusco and M. Squassina, On the logarithmic Schrödinger equation Commun. Contemp. Math. 16 (2014), 1350032, 15pp. doi: 10.1142/S0219199713500326.  Google Scholar

[15]

P. d'Avenia and M. Squassina, Ground states for fractional magnetic operators, ESAIM Control Optim. Calc. Var. to appear, 22 pp. Google Scholar

[16]

P. d'AveniaM. Squassina and M. Zenari, Fractional logarithmic Schrödinger equations, Math. Meth. Appl. Sci., 38 (2015), 5207-5216.  doi: 10.1002/mma.3449.  Google Scholar

[17]

M. J. Esteban and P.-L. Lions, Stationary solutions of nonlinear Schrödinger equations with an external magnetic field, Partial differential equations and the calculus of variations, (1989), 401-449.   Google Scholar

[18]

H. Hajaiej, Schrödinger systems arising in nonlinear optics and quantum mechanics, part Ⅰ, Math. Models Methods Appl, 22 (2012), 1250010.  doi: 10.1142/S0218202512500108.  Google Scholar

[19]

A. Haraux, Nonlinear Evolution Equations: Global Behavior of Solutions vol. 841 of Lecture Notes in Math., Springer-Verlag, Heidelberg, 1981.  Google Scholar

[20]

C. Ji and A. Szulkin, A logarithmic Schrödinger equation with asymptotic conditions on the potential, J. Math. Anal. Appl., 437 (2016), 241-254.  doi: 10.1016/j.jmaa.2015.11.071.  Google Scholar

[21]

S. Le Coz, Standing waves in nonlinear Schrödinger equations, In: Analytical and Numerical Aspects of Partial Differential Equations, Walter de Gruyter, Berlin, 151-192.  Google Scholar

[22]

E. Lieb and M. Loss, Analysis vol. 14 of Graduate Studies in Mathematics, 2nd edition, American Mathematical Society, Providence, RI, 2001. doi: 10.1090/gsm/014.  Google Scholar

[23]

H. Matsumoto and N. Ueki, Spectral analysis of Schrödinger operators with magnetic fields, J. Funct. Anal., 140 (1996), 218-225.  doi: 10.1006/jfan.1996.0106.  Google Scholar

[24]

X. MingqiP. PucciM. Squassina and B. L. Zhang, Nonlocal Schrödinger-Kirchhoff equations with external magnetic field, Discrete Contin. Dyn. Syst. A, 37 (2017), 503-521.  doi: 10.3934/dcds.2017067.  Google Scholar

[25]

J. G. Ribeiro, Finite time blow-up for some nonlinear Schrödinger equations with an external magnetic field, Nonlinear Analysis T.M.A., 16 (1991), 941-948.  doi: 10.1016/0362-546X(91)90098-L.  Google Scholar

[26]

J. G. Ribeiro, Instability of symmetric stationary states for some nonlinear Schrödinger equations with an external magnetic field, Ann. I.H.P. Sec. A, 4 (1991), 403-433.   Google Scholar

[27]

M. Squassina and A. Szulkin, Multiple solutions to logarithmic Schrödinger equations with periodic potential, Calc. Var. Partial Differential Equations, 54 (2015), 585-597.  doi: 10.1007/s00526-014-0796-8.  Google Scholar

show all references

References:
[1]

A. H. Ardila, Orbital stability of gausson solutions to logarithmic Schrödinger equations, Electron. J. Diff. Eqns., 2016 (2016), 1-9.   Google Scholar

[2]

A. H. Ardila, Existence and stability of standing waves for nonlinear fractional Schrödinger equation with logarithmic nonlinearity, Nonlinear Analysis T.M.A., 155 (2017), 52-64.  doi: 10.1016/j.na.2017.01.006.  Google Scholar

[3]

G. Arioli and A. Szulkin, A semilinear Schrödinger equations in the presence of a magnetic field, Arch. Ration. Mech. Anal. , 277-295. doi: 10.1007/s00205-003-0274-5.  Google Scholar

[4]

I. Bialynicki-Birula and J. Mycielski, Gaussons: Solitons of the logarithmic Schrödinger equation, Physica Scripta, 20 (1978), 539-544.  doi: 10.1088/0031-8949/20/3-4/033.  Google Scholar

[5]

Z. Binlin, M. Squassina and Z. Xia, Fractional NLS equations with magnetic field, critical frequency and critical growth, Manuscripta Math., to appear 26 pp. Google Scholar

[6]

P. H. BlanchardJ. Stubbe and L. Vázquez, On the stability of solitary waves for classical scalar fields, Ann. Inst. Henri-Poncaré, Phys. Théor., 47 (1987), 309-336.   Google Scholar

[7]

P. Blanchard and J. Stubbe, Stability of ground states for nonlinear classical field theories vol. 347 of Lecture Notes in Physics, Springer Heidelberg, 1989, 19-35, doi: 10.1007/BFb0025759.  Google Scholar

[8]

H. Brézis and E. Lieb, A relation between pointwise convergence of functions and convergence of functionals, Proc. Amer. Math. Soc., 88 (1983), 486-490.  doi: 10.2307/2044999.  Google Scholar

[9]

T. Cazenave, Stable solutions of the logarithmic Schrödinger equation, Nonlinear. Anal., T.M.A., 7 (1983), 1127-1140.  doi: 10.1016/0362-546X(83)90022-6.  Google Scholar

[10]

T. Cazenave, Semilinear Schrödinger Equations Courant Lecture Notes in Mathematics, 10, American Mathematical Society, Courant Institute of Mathematical Sciences, 2003. doi: 10.1090/cln/010.  Google Scholar

[11]

T. Cazenave and M. Esteban, On the stability of stationary states for nonlinear Schrödinger equations with an external magnetic field, Mat. Apl. Comp., 7 (1988), 155-168.   Google Scholar

[12]

T. Cazenave and A. Haraux, Equations d'évolution avec non-linéarité logarithmique, Ann. Fac. Sci. Toulouse Math., 2 (1980), 21-51.   Google Scholar

[13]

T. Cazenave and P. Lions, Orbital stability of standing waves for some nonlinear Schrödinger equations, Comm. Math. Phys., 85 (1982), 549-561.   Google Scholar

[14]

P. d'Avenia, E. Montefusco and M. Squassina, On the logarithmic Schrödinger equation Commun. Contemp. Math. 16 (2014), 1350032, 15pp. doi: 10.1142/S0219199713500326.  Google Scholar

[15]

P. d'Avenia and M. Squassina, Ground states for fractional magnetic operators, ESAIM Control Optim. Calc. Var. to appear, 22 pp. Google Scholar

[16]

P. d'AveniaM. Squassina and M. Zenari, Fractional logarithmic Schrödinger equations, Math. Meth. Appl. Sci., 38 (2015), 5207-5216.  doi: 10.1002/mma.3449.  Google Scholar

[17]

M. J. Esteban and P.-L. Lions, Stationary solutions of nonlinear Schrödinger equations with an external magnetic field, Partial differential equations and the calculus of variations, (1989), 401-449.   Google Scholar

[18]

H. Hajaiej, Schrödinger systems arising in nonlinear optics and quantum mechanics, part Ⅰ, Math. Models Methods Appl, 22 (2012), 1250010.  doi: 10.1142/S0218202512500108.  Google Scholar

[19]

A. Haraux, Nonlinear Evolution Equations: Global Behavior of Solutions vol. 841 of Lecture Notes in Math., Springer-Verlag, Heidelberg, 1981.  Google Scholar

[20]

C. Ji and A. Szulkin, A logarithmic Schrödinger equation with asymptotic conditions on the potential, J. Math. Anal. Appl., 437 (2016), 241-254.  doi: 10.1016/j.jmaa.2015.11.071.  Google Scholar

[21]

S. Le Coz, Standing waves in nonlinear Schrödinger equations, In: Analytical and Numerical Aspects of Partial Differential Equations, Walter de Gruyter, Berlin, 151-192.  Google Scholar

[22]

E. Lieb and M. Loss, Analysis vol. 14 of Graduate Studies in Mathematics, 2nd edition, American Mathematical Society, Providence, RI, 2001. doi: 10.1090/gsm/014.  Google Scholar

[23]

H. Matsumoto and N. Ueki, Spectral analysis of Schrödinger operators with magnetic fields, J. Funct. Anal., 140 (1996), 218-225.  doi: 10.1006/jfan.1996.0106.  Google Scholar

[24]

X. MingqiP. PucciM. Squassina and B. L. Zhang, Nonlocal Schrödinger-Kirchhoff equations with external magnetic field, Discrete Contin. Dyn. Syst. A, 37 (2017), 503-521.  doi: 10.3934/dcds.2017067.  Google Scholar

[25]

J. G. Ribeiro, Finite time blow-up for some nonlinear Schrödinger equations with an external magnetic field, Nonlinear Analysis T.M.A., 16 (1991), 941-948.  doi: 10.1016/0362-546X(91)90098-L.  Google Scholar

[26]

J. G. Ribeiro, Instability of symmetric stationary states for some nonlinear Schrödinger equations with an external magnetic field, Ann. I.H.P. Sec. A, 4 (1991), 403-433.   Google Scholar

[27]

M. Squassina and A. Szulkin, Multiple solutions to logarithmic Schrödinger equations with periodic potential, Calc. Var. Partial Differential Equations, 54 (2015), 585-597.  doi: 10.1007/s00526-014-0796-8.  Google Scholar

[1]

Sevdzhan Hakkaev. Orbital stability of solitary waves of the Schrödinger-Boussinesq equation. Communications on Pure & Applied Analysis, 2007, 6 (4) : 1043-1050. doi: 10.3934/cpaa.2007.6.1043

[2]

Alex H. Ardila. Stability of ground states for logarithmic Schrödinger equation with a $δ^{\prime}$-interaction. Evolution Equations & Control Theory, 2017, 6 (2) : 155-175. doi: 10.3934/eect.2017009

[3]

Yonggeun Cho, Hichem Hajaiej, Gyeongha Hwang, Tohru Ozawa. On the orbital stability of fractional Schrödinger equations. Communications on Pure & Applied Analysis, 2014, 13 (3) : 1267-1282. doi: 10.3934/cpaa.2014.13.1267

[4]

Daniele Garrisi, Vladimir Georgiev. Orbital stability and uniqueness of the ground state for the non-linear Schrödinger equation in dimension one. Discrete & Continuous Dynamical Systems - A, 2017, 37 (8) : 4309-4328. doi: 10.3934/dcds.2017184

[5]

Jun-ichi Segata. Initial value problem for the fourth order nonlinear Schrödinger type equation on torus and orbital stability of standing waves. Communications on Pure & Applied Analysis, 2015, 14 (3) : 843-859. doi: 10.3934/cpaa.2015.14.843

[6]

Claudianor O. Alves, Chao Ji. Multiple positive solutions for a Schrödinger logarithmic equation. Discrete & Continuous Dynamical Systems - A, 2020, 40 (5) : 2671-2685. doi: 10.3934/dcds.2020145

[7]

Fábio Natali, Ademir Pastor. Orbital stability of periodic waves for the Klein-Gordon-Schrödinger system. Discrete & Continuous Dynamical Systems - A, 2011, 31 (1) : 221-238. doi: 10.3934/dcds.2011.31.221

[8]

Mingqi Xiang, Patrizia Pucci, Marco Squassina, Binlin Zhang. Nonlocal Schrödinger-Kirchhoff equations with external magnetic field. Discrete & Continuous Dynamical Systems - A, 2017, 37 (3) : 1631-1649. doi: 10.3934/dcds.2017067

[9]

Mourad Bellassoued, Oumaima Ben Fraj. Stability estimates for time-dependent coefficients appearing in the magnetic Schrödinger equation from arbitrary boundary measurements. Inverse Problems & Imaging, 2020, 14 (5) : 841-865. doi: 10.3934/ipi.2020039

[10]

Guillaume Ferriere. The focusing logarithmic Schrödinger equation: Analysis of breathers and nonlinear superposition. Discrete & Continuous Dynamical Systems - A, 2020, 40 (11) : 6247-6274. doi: 10.3934/dcds.2020277

[11]

Joel Andersson, Leo Tzou. Stability for a magnetic Schrödinger operator on a Riemann surface with boundary. Inverse Problems & Imaging, 2018, 12 (1) : 1-28. doi: 10.3934/ipi.2018001

[12]

Leyter Potenciano-Machado, Alberto Ruiz. Stability estimates for a magnetic Schrödinger operator with partial data. Inverse Problems & Imaging, 2018, 12 (6) : 1309-1342. doi: 10.3934/ipi.2018055

[13]

Daiwen Huang, Jingjun Zhang. Global smooth solutions for the nonlinear Schrödinger equation with magnetic effect. Discrete & Continuous Dynamical Systems - S, 2016, 9 (6) : 1753-1773. doi: 10.3934/dcdss.2016073

[14]

Alexander Komech, Elena Kopylova, David Stuart. On asymptotic stability of solitons in a nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2012, 11 (3) : 1063-1079. doi: 10.3934/cpaa.2012.11.1063

[15]

Silvia Cingolani, Mónica Clapp. Symmetric semiclassical states to a magnetic nonlinear Schrödinger equation via equivariant Morse theory. Communications on Pure & Applied Analysis, 2010, 9 (5) : 1263-1281. doi: 10.3934/cpaa.2010.9.1263

[16]

César Augusto Bortot, Wellington José Corrêa, Ryuichi Fukuoka, Thales Maier Souza. Exponential stability for the locally damped defocusing Schrödinger equation on compact manifold. Communications on Pure & Applied Analysis, 2020, 19 (3) : 1367-1386. doi: 10.3934/cpaa.2020067

[17]

Qian Shen, Na Wei. Stability of ground state for the Schrödinger-Poisson equation. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020095

[18]

Li Liang. Increasing stability for the inverse problem of the Schrödinger equation with the partial Cauchy data. Inverse Problems & Imaging, 2015, 9 (2) : 469-478. doi: 10.3934/ipi.2015.9.469

[19]

Reika Fukuizumi. Stability and instability of standing waves for the nonlinear Schrödinger equation with harmonic potential. Discrete & Continuous Dynamical Systems - A, 2001, 7 (3) : 525-544. doi: 10.3934/dcds.2001.7.525

[20]

François Genoud. Existence and stability of high frequency standing waves for a nonlinear Schrödinger equation. Discrete & Continuous Dynamical Systems - A, 2009, 25 (4) : 1229-1247. doi: 10.3934/dcds.2009.25.1229

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (109)
  • HTML views (122)
  • Cited by (2)

Other articles
by authors

[Back to Top]